Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at May 3, 2021, 9:02 PM CDT for 4 counties in Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2021, 9:02 PM CDT (02:02 UTC)
- Expired
- May 3, 2021, 9:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Lincoln, IL
Counties Clark County, IL, Cumberland County, IL, Effingham County, IL, Jasper County, IL
The radar
The Evansville,IN radar (KVWX), 112 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 758 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.4
The text
As transmitted.
851
WWUS83 KILX 040202
SPSILX
Special Weather Statement
National Weather Service Lincoln IL
902 PM CDT Mon May 3 2021
ILZ056-062-063-066>068-071-040245-
Clay-Coles-Jasper-Effingham-Clark-Cumberland-Crawford-
902 PM CDT Mon May 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLES...NORTHWESTERN
CRAWFORD...NORTHERN JASPER...CLARK...CUMBERLAND...NORTH CENTRAL CLAY
AND EFFINGHAM COUNTIES UNTIL 945 PM CDT...
At 902 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Westfield to near Altamont. Movement was
east at 40 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Effingham, Marshall, Newton, Toledo, Casey, Altamont, Teutopolis,
Greenup, Martinsville, Watson, Dieterich, Jewett, Montrose, Wheeler,
Hidalgo, Clarksville, Hazel Dell, Hutton, Woodbury and Mason.
This includes the following highways...
Interstate 57 between mile markers 148 and 166.
Interstate 70 between mile markers 79 and 154.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central, southeastern and east central Illinois.
LAT...LON 3936 8753 3934 8756 3934 8758 3932 8759
3931 8762 3930 8760 3928 8761 3925 8760
3888 8840 3902 8881 3905 8880 3947 8793
3945 8753
TIME...MOT...LOC 0202Z 288DEG 34KT 3944 8794 3907 8871
$$
37What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at May 3, 8:18 PM CDT, 44 minutes earlier.
Area forecast discussion, May 3, 8:18 PM CDT, 44 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 818 PM CDT Mon May 3 2021 .SYNOPSIS... Issued at 222 PM CDT Mon May 3 2021 A frontal system tracking southeast across the state will bring the threat of strong to severe thunderstorms this evening. Rain showers and a few thunderstorms will linger through Tuesday, especially for areas east of the IL River. Cooler than normal temperatures will continue into midweek. && .UPDATE... Issued at 818 PM CDT Mon May 3 2021 Low coverage severe event is still ongoing this evening with a severe storm currently over Coles Co. This is occurring on the northern edge of a CAPE gradient, with 1500 J/kg MLCAPE still present. 40-50 kt deep layer shear is assisting in storm organization and expect the severe threat to continue through around 10 pm over southeast IL. Coordinated with SPC and WFO IND on a new severe thunderstorm watch #136 along/south of I-70 until 05z. Farther north the severe weather threat has diminished and the remaining counties in severe thunderstorm watch #131 will expire at 9 pm. The isolated severe threat over our southeast counties will primarily be damaging wind and hail, but an isolated brief tornado cannot be ruled out. After the convection clears the area, dry weather is expected overnight as northwest flow prevails behind the front. Mostly cloudy skies are expected, with lows in the 50s. && .SHORT TERM...(This evening through Tuesday) ISSUED AT 222 PM CDT Mon May 3 2021 Forecast challenge in the short term remains convective trends through this evening. Latest satellite trend show increasing sunshine over west central IL, ahead of a shortwave/remnant MCV tracking east through northeast MO. This should allow for continued destabilization through early this evening, and with increasing wind fields aloft due to the approach of the shortwave, deep layer shear will grow to around 45 kt. Ascent associated with the MCV and weak surface wave should allow scattered convection late this afternoon and evening, with CAMs continuing to focus on areas north of a Jacksonville to Paris line for discrete cells and line segments. Damaging wind gusts will be the main threat, but the tornado threat is non- zero due to locally enhanced effective SRH downstream of the MCV. Expect a weakening trend as we head into mid evening with increasing stabilization when the storms track into far eastern and southeast IL. SPC has removed the enhanced risk for southern IL tonight, keeping the entire CWA in a slight risk. Will likely see a lull in precip late tonight as the surface front pushes into the Ohio Valley. However additional low pressure development along the front to our south should send another round of rain with embedded thunderstorms northeast, primarily affecting areas east of I-55 on Tuesday. .LONG TERM...(Tuesday night through Monday) ISSUED AT 222 PM CDT Mon May 3 2021 Wednesday will see a break between systems, as a brief period of zonal flow aloft with high pressure at the surface shifts across the Midwest. While the airmass remains cool, a return of sunshine should boost highs into the low and mid 60s. A shortwave and weak surface reflection moving through on Thursday will bring scattered showers and cooler temperatures. Northwest flow behind this system will keep seasonably cool air around for Friday. The active pattern will see a warm front develop to our southwest Friday night and track northeast into the area on Saturday. This appears to be a more substantial system with a potential for heavy rain and strong storms, depending on how the details play out next weekend. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 641 PM CDT Mon May 3 2021 Ongoing severe thunderstorms will affect DEC/CMI over the next couple hours. Variable wind gusts to 40 kt and brief IFR conditions possible. Behind the system winds veer to the northwest near 10 kt. Scattered cloud deck behind the storms should trend towards broken MVFR ceilings towards 03-06z and persist through 00z. There is potential for ceilings to drop near IFR levels at times overnight but confidence on this is low. An area of showers will build north during the morning, primarily affecting SPI/DEC/CMI though the afternoon. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...25 SYNOPSIS...25 SHORT TERM...25 LONG TERM...25 AVIATION...25
Hazardous weather outlook, May 3, 3:15 PM CDT, 5 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 315 PM CDT Mon May 3 2021 ILZ027>031-036-037-040-041-041100- Fulton-Knox-Marshall-Mason-Peoria-Schuyler-Stark-Tazewell- Woodford- 315 PM CDT Mon May 3 2021 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Thunderstorms are likely through sunset as a weather system moves east across the area through sunset. These storms could be severe, with hail 1 to 2 inches in diameter and damaging winds of 60 to 70 mph. Isolated tornadoes are also possible. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Isolated thunderstorms are possible Thursday afternoon and again from Saturday afternoon through Sunday. The risk of severe storms is low during this time, though lightning hazards exist. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed through 7 pm. ILZ038-042>057-061-041100- Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon- McLean-Menard-Morgan-Moultrie-Piatt-Sangamon-Scott-Shelby- Vermilion- 315 PM CDT Mon May 3 2021 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Thunderstorms are likely across central Illinois as a weather system moves east across the area late this afternoon through mid evening. These storms could be severe, with hail 1 to 2 inch diameter and damaging winds of 60 to 70 mph. A brief tornado touchdown is also possible. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Isolated thunderstorms are possible on Tuesday, Thursday afternoon and again from Saturday afternoon through Sunday. The risk of severe storms is low during this time, though lightning hazards exist. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed between 6 and 10 pm. ILZ062-063-066>068-071>073-041100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 315 PM CDT Mon May 3 2021 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Thunderstorms are likely across southeast Illinois tonight as a weather system moves east across the area. These storms could be severe, with hail 1 to 2 inch diameter, damaging winds of 60 to 70 mph and isolated tornadoes. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Isolated thunderstorms are possible on Tuesday and Tuesday evening, and again Thursday afternoon. More isolated thunderstorms are possible Saturday afternoon through Sunday. Severe storm risk is low during this time, though lightning hazards exist. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required between 8 pm and 1 am tonight. 07
In the hours before
Local storm report, May 3, 6:26 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
626 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM TORNADO 1 NW MECHANICSBURG 39.82N 89.41W
05/03/2021 UF1 SANGAMON IL TRAINED SPOTTER
CORRECTS PREVIOUS TORNADO REPORT FROM 1 NW
MECHANICSBURG.
&&
SBLocal storm report, May 3, 6:49 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
649 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM TSTM WND DMG 3 S PETERSBURG 39.97N 89.85W
05/03/2021 MENARD IL AMATEUR RADIO
POWER POLES BLOWN DOWN INTO FIELD.
&&
SBLocal storm report, May 3, 7:35 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
735 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM HAIL 1 S MACON 39.70N 89.00W
05/03/2021 E1.00 INCH MACON IL PUBLIC
&&
SBLocal storm report, May 3, 7:38 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
738 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL 5 WSW ROSAMOND 39.35N 89.25W
05/03/2021 E2.00 INCH CHRISTIAN IL TRAINED SPOTTER
&&
SBLocal storm report, May 3, 8:22 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
822 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TSTM WND DMG 3 N DAWSON 39.90N 89.46W
05/03/2021 SANGAMON IL TRAINED SPOTTER
POWER POLES DOWNED.
&&
SBSpecial weather statement, May 3, 9:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
902 PM CDT Mon May 3 2021
ILZ056-062-063-066>068-071-040245-
Clay-Coles-Jasper-Effingham-Clark-Cumberland-Crawford-
902 PM CDT Mon May 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLES...NORTHWESTERN
CRAWFORD...NORTHERN JASPER...CLARK...CUMBERLAND...NORTH CENTRAL CLAY
AND EFFINGHAM COUNTIES UNTIL 945 PM CDT...
At 902 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Westfield to near Altamont. Movement was
east at 40 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Effingham, Marshall, Newton, Toledo, Casey, Altamont, Teutopolis,
Greenup, Martinsville, Watson, Dieterich, Jewett, Montrose, Wheeler,
Hidalgo, Clarksville, Hazel Dell, Hutton, Woodbury and Mason.
This includes the following highways...
Interstate 57 between mile markers 148 and 166.
Interstate 70 between mile markers 79 and 154.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central, southeastern and east central Illinois.
LAT...LON 3936 8753 3934 8756 3934 8758 3932 8759
3931 8762 3930 8760 3928 8761 3925 8760
3888 8840 3902 8881 3905 8880 3947 8793
3945 8753
TIME...MOT...LOC 0202Z 288DEG 34KT 3944 8794 3907 8871
37The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:06 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas, Macon, Moultrie, Shelby | 54 min |
| May 3, 7:20 PM CDT | Tornado Warning | ILX | Moultrie | 25 min |
| May 3, 7:33 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 42 min |
| May 3, 7:57 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Edgar | 63 min |
| May 3, 8:02 PM CDT | Tornado Warning | ILX | Coles | 28 min |
| May 3, 8:19 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Moultrie, Shelby | 41 min |
| May 3, 8:53 PM CDT | Flash Flood Warning | ILX | Coles | 50 min |
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.